What can I take for congestion while breastfeeding?

Kallie Srinivasan asked, updated on December 29th, 2022; Topic: fever while breastfeeding what can i take
πŸ‘ 411 πŸ‘ 27 β˜…β˜…β˜…β˜…β˜†4.3

Safe Cold Medicines While Breast-Feeding Pseudoephedrine and phenylephedrine are oral decongestants for treating nasal congestion caused by colds, allergies, and sinus infections. Both ingredients are common in over-the-counter medications and considered safe while breast-feeding.

Follow this link for full answer

Even if, can I take mucinex while breastfeeding?

The expectorant guaifenesin and the cough suppressant dextromethorphan are often found together in products like Mucinex DM or Robitussin DM. Both of these medications are okay to take while breastfeeding. Small, occasional doses of antihistamines are acceptable while nursing.

By the way, can you take Sudafed when breastfeeding? Sudafed does pass into breast milk. According to the American Academy of Pediatrics, it's still likely safe to take Sudafed while breastfeeding, though. The risks to a child who is breastfed are thought to be low.

Nevertheless, do decongestants dry up breast milk?

Pseudoephedrine, or Sudafed, is a common over-the-counter decongestant. Research shows the Sudafed causes a noticeable decrease in milk production. Like birth control, Sudafed should only be used to suppress lactation under the supervision of a doctor.

Can I take Tylenol cold and sinus while breastfeeding?

Headache or sore throat Ibuprofen (Advil, Motrin) and acetaminophen (Tylenol) are usually considered safe to take while breastfeeding. These medications help with pain that may come with a cold, like headaches, muscle aches, or a sore throat.

25 Related Questions Answered

Is Claritin safe while breastfeeding?

The ingredients of Claritin, Claritin-D, Clarinex, Allegra, Allegra-D, and Zyrtec are generally regarded to be compatible with breastfeeding (again – always double-check the active ingredients). Loratadine (Claritin) has been studied and the amount of loratadine that passes into breastmilk is extremely low.

What cold medicine is safe while breastfeeding?

Cold medicines that are considered safe to take while breastfeeding include:
  • Acetaminophen.
  • Ibuprofen.
  • Zyrtec (cetirizine)
  • Nasal sprays that contain Afrin (oxymetazoline), Flonase, Nasacort (steroids), or plain saline.

Are Lemsips safe while breastfeeding?

The product should not be used during pregnancy unless recommended by a healthcare professional (see section 4.6). Use during breastfeeding should be avoided, unless recommended by a healthcare professional (see section 4.6).

Will Sudafed dry up breast milk?

Sudafed. In a small study in 2003 of 8 lactating women, a single 60-milligram (mg) dose of the cold medicine pseudoephedrine (Sudafed) was shown to significantly reduce milk production. ... Sudafed is used off-label to dry up breast milk and may cause irritability in breastfed infants.

Does mucinex decrease milk supply?

It is generally OK for breastfeeding parents to take Mucinex, which contains the active ingredient guaifenesin. β€œYou can take Mucinex while breastfeeding, as it is considered category L2 (safer)," says Cristina Gordon, a certified lactation consultant at BaebeeMama.com.

Is Sudafed the same as Mucinex?

Are Sudafed and Mucinex the same? No. Sudafed contains pseudoephedrine and is used for nasal congestion or a stuffy nose. Mucinex contains guaifenesin and is used to loosen chest congestion.

What decongestants are safe to take while pregnant?

Decongestant medications reduce stuffiness and sinus pressure by constricting the blood vessels in your nose, which reduces swelling. Pseudoephedrine and phenylephrine are available over the counter as Sudafed and are safe for many women to use during pregnancy.

Which Mucinex is safe for pregnancy?

Dextromethorphan. Dextromethorphan is an over-the-counter cough medicine that is generally considered safe to use during pregnancy. 6 "This medication suppresses a cough by affecting signals in the brain that trigger a cough," explains Dr.

Can I drink my own breast milk if I'm sick?

If you have a cold or flu, fever, diarrhoea and vomiting, or mastitis, keep breastfeeding as normal. Your baby won't catch the illness through your breast milk – in fact, it will contain antibodies to reduce her risk of getting the same bug. β€œNot only is it safe, breastfeeding while sick is a good idea.

Does breastfeeding make your nose run?

Does Breastfeeding Make Your Nose Run Too? ... Breastfeeding makes your nose run! At least it does mine… Without fail, every time I pump, the sniffles begin.

Can I breastfeed if I take Benadryl?

Benadryl is used to temporarily relieve the symptoms of allergies, hay fever, or the common cold. It's generally safe to use. However, Benadryl can pass through breast milk and affect your child. So, it's not the best choice if you're breastfeeding.

Will Flonase dry up breast milk?

Flonase and Nasacort are nasal sprays that can help with sinus pressure and congestion. They are considered safe for breastmilk and babies but may take days or weeks to work.

Can I take antihistamines while breastfeeding?

All antihistamines are considered safe to use during breastfeeding, as minimal amounts are excreted in the breast milk and would not cause any adverse effects on a breastfeeding infant.

How can I get rid of a cold while breastfeeding?

Cold Remedies for Nursing Moms
  • Medication. Tylenol, or acetaminophen and Advil,or ibuprofen are approved for use while breastfeeding. ...
  • Vaporizers. Vaporizer with plain water may be beneficial in moistening the nasal passages and helping to clear the airway. ...
  • Zinc. ...
  • Neti Pot. ...
  • Flu. ...
  • Herbal Remedies.
  • Can I have cold and flu tablets while breastfeeding?

    Very small amounts of the drug pass into the breastmilk, but it's not enough that it affects the baby, and it doesn't affect your milk supply. As a result, it's considered safe during breastfeedingβ€”and it's often a go-to for controlling pain while recovering from childbirth injuries or C-sections.

    Is lemsip a decongestant?

    Lemsip max cold & flu sachets contain two active ingredients, the painkiller paracetamol (1000mg) and a decongestant called phenylephrine hydrochloride (12.2mg). Paracetamol is thought to relieve pain by reducing the production of prostaglandins in the brain and spinal cord.

    What is the difference between Lemsip and Lemsip Max?

    The main difference between Lemsip Max Cold and Flu Sachets and Lemsip Cold and Flu Lemon Sachets are the active ingredients. Lemsip Max contains a lower strength of paracetamol at 500mg compared to 650mg. Lemsip Max Cold and Flu Sachets also contain 25mg of caffeine whereas the regular doesn't.

    Can I have elderberry syrup while breastfeeding?

    Elderberry preparations have rarely caused allergic reactions. No recommendations can be made on the use of medicinal doses of elderberry products during breastfeeding. Dietary supplements do not require extensive pre-marketing approval from the U.S. Food and Drug Administration.

    Is phenylephrine safe while breastfeeding?

    Phenylephrine, an ingredient in pediatric cough and cold preparations, is considered safe. While excretion into breast milk is unknown, it is unlikely to be excreted into breast milk in large quantities due to its poor bioavailability.

    What is the difference between Claritin and Sudafed?

    They are both used to treat allergy and hayfever symptoms such as runny nose. However, Claritin is also used to treat allergic skin reactions such as such as hives and itching in people with chronic skin reactions, whereas Sudafed is used to treat nasal and sinus congestion.

    Is Benadryl a decongestant?

    Benadryl is an antihistamine and Sudafed is a decongestant. Benadryl and Sudafed are available in generic form and over-the-counter (OTC).

    What is the difference between Zyrtec and Sudafed?

    Compare Zyrtec D vs Sudafed - Iodine.com.

    What if I took Sudafed PE while pregnant?

    You could have more side effects. This medicine may cause harm to the unborn baby if you take it while you are pregnant. If you are pregnant or you get pregnant while taking Sudafed PE Head Congestion (ibuprofen and phenylephrine), call your doctor right away.

    Can you take Sudafed and Benadryl together?

    No interactions were found between Benadryl and Sudafed 12-Hour. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

    Is Zyrtec safe during pregnancy?

    Many allergy drugs may be fine to keep taking during pregnancy, but have the discussion so you can have peace of mind. Oral antihistamines, like cetirizine (Zyrtec), chlorpheniramine (Chlor-Trimeton), diphenhydramine (Benadryl), fexofenadine (Allegra), and loratadine (Claritin) seem to be safe.
    ο»Ώ